MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW EXT DWELL CATH BASIC 20GAX8CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW EXT DWELL CATH BASIC 20GAX8CM; CATHETER INTRAVASCULAR THERAPE
Model Number IPN037867
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported an endurance catheter was retained in the patient's arm.The iv was leaking and the catheter was found not attached to the hub of the device.An x-ray was done and the patient had the catheter lodged in his arm.The patient went to the or and the catheter was successfully removed.There were no complications with the procedure.The patient's current condition was reported to be fine.
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one defective endurance catheter and a tegaderm dressing for analysis.Signs of use in the form of biological material were observed.Visual analysis revealed that the catheter body was separated directly adjacent to the juncture hub.Microscopic examination confirmed the separation and revealed that the edges were smooth and uniform.Visual analysis could not be performed on the separated portion of the catheter body as it was not returned for analysis.The catheter body length could not be accurately measured as the separated portion was not returned for analysis.The catheter body outer diameter measured.045", which is within the specification limits of.041"-.045" per the catheter body product drawing.The catheter body inner diameter measured.030", which is within the specification limits of.030"-.034" per the catheter body product drawing.A lab inventory syringe filled with water was attached to the returned side arm of the endurance catheter and flushed.No abnormalities were observed as the water exited the point of separation.Performed per ifu statement, "engage extension line clamp and remove the vent plug from catheter extension line luer hub, attach a 10 ml syringe filled with normal saline for injection, unclamp and check for brisk free-flowing blood return, flush, and reengage extension line clamp".Pressure testing could not be performed due to the severity of the damage.The catheter was sent to wyomissing where the damage was confirmed.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user: "some disinfectants used at catheter insertion site contain solvents which can weaken the catheter material.Alcohol, acetone, and polyethylene glycol can weaken the structure of polyurethane materials.These agents may also weaken the adhesive bond between catheter stabilization device and skin"."allow insertion site to dry completely prior to applying dressing"."do not raise the catheter beyond 90 relative to the skin to avoid catheter kinking and damage." the complaint of an endurance catheter cut/torn was confirmed by a complaint investigation of the returned sample.Visual analysis revealed that the catheter body was separated directly adjacent to the juncture hub.A device history record review was performed, and no relevant findings were identified.Due to an increased trend in endurance catheter leaks/separations, a non-conformance has been initiated to further investigate this issue.The root cause has not yet been determined.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW EXT DWELL CATH BASIC 20GAX8CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key15831629
Report Number9680794-2022-00723
Device Sequence Number12031694
Product Code FOZ
UDI-Device Identifier10801902133066
UDI-Public10801902133066
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K163513
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date06/30/2024
Device Model NumberIPN037867
Device Catalogue NumberEDC-00820-B
Device Lot Number13F22G0461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2022
Supplement Date Received by Manufacturer02/14/2023
Initial Report FDA Received Date11/20/2022
Supplement Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown